MAUDE Adverse Event Report: INSULET CORPORATION OMNIPOD 5 CONTROLLER; ALTERNATE CONTROLLER ENABLED INSULIN INFUSION PUMP

INSULET CORPORATION OMNIPOD 5 CONTROLLER; ALTERNATE CONTROLLER ENABLED INSULIN INFUSION PUMP
Model Number PT-002343
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Codes Chest Pain (1776); Hyperglycemia (1905); Elevated ketones/Diabetic Ketoacidosis (2364)
Date of Event 01/07/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
According to the complainant the device will not be returned for investigation.We are unable to determine if any product condition could have contributed to the reported hospitalization and diabetic ketoacidosis.Locked down smartphone: phone_control_ios omnipod software app version: 2.1.0 operating system: 26.1 hardware: iphone13.2 cgm sensor type: g7.Please note, the device identifiers are captured as reported by the complainant and may not align with the device configuration reported in this section as this data is pulled from our cloud based on the reported date of event.High blood glucose is a common symptom for people with diabetes (glucose monitoring data from people with diabetes indicate that on average, they can experience blood glucose levels above 250 mg/dl for 14-25% of the time[1][2][3].), and it would be challenging to speculate on a cause for the complaints without receiving the devices back for an engineering investigation.[1] beck rw, bergenstal rm, cheng p, kollman c, carlson al, johnson ml, rodbard d.The relationships between time in range, hyperglycemia metrics, and hba1c.J diabetes sci technol 2019;13:614-626.[2] welsh jb, derdzinski m, parker as, puhr s, jimenez a, walker t.Real-time sharing and following of continuous glucose monitoring data in youth.Diabetes ther 2019; 10:751-755.[3] puhr s, derdzinski m, welsh jb, parker as, walker t, price da.Real-world hypoglycemia avoidance with a continuous glucose monitoring system's predictive low glucose alert.Diabetes technol ther 2019; 21:155-158.
 
Event or Problem Description
It was reported that the patient had been hospitalised with diabetic ketoacidosis (dka) on (b)(6) 2025.The patient reported that his sensor readings (dexcom g7) were showing his blood glucose levels (bgs) to be 66 mg/dl however a manual test showed that the patient¿s bgs actually reached 500 mg/dl while wearing the pod.The patient reported feeling chest pain that he thought was indigestion, when the pain did not subside he presented at the hospital where he was admitted and received the diagnosis of dka.The patient was treated with fluids and insulin.The patient was discharged on (b)(6) 2025.Dexcom was informed on (b)(6) 2026.

Brand Name
OMNIPOD 5 CONTROLLER
Common Device Name
ALTERNATE CONTROLLER ENABLED INSULIN INFUSION PUMP
Manufacturer (Section D)
INSULET CORPORATION
100 nagog park
acton MA 01720
Manufacturer (Section G)
INSULET CORPORATION
100 nagog park
acton MA 01720
Manufacturer Contact
derek heyl
100 nagog park
acton, MA 01720
9786007000
MDR Report Key24256607
Report Number3014585508-2026-05649
Device Sequence Number8346392
Product Code QFG
UDI-Device Identifier10385083000459
UDI-Public(01)10385083000459
Combination Product (Y/N)N
PMA/510(K) Number
K231826
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberPT-002343
Device Catalogue NumberM009-2S-AP
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/07/2026
Initial Report FDA Received Date02/04/2026
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age49 YR
Patient SexUnknown